pt aged about 18 years.. he is under fallowing medications.. Eptoin for about 5 years Levi pill 750 for about 3 years.. DIVAA-OD 1000 for about 2 years... he is present with fallowing lesions (attached in photos) plz do suggest diagnosis n proper treatment ..

LikeAnswersShare

It's a straight case of ANTICONVULSANT DRUG INDUCED GINGIVAL ENLARGEMENT. .. Consult the physician to substitute the drug. Refer to dentist for complete oral prophylaxis.. Wait for period of 3 months ..The swelling will subside on its own. Meanwhile proper oral hygiene should be maintained with chlorhexidine mouthwashes and periodic scaling. SUBSTITUTION OF DRUG AND MAINTAINANCE OF ORAL HYGIENE IS KEY TO TREATMENT. After 3 months residual swelling can be removed surgically or by laser.

If u go for surgical removal r u sure that there. won't be recurrence of hypertrophy of gingiva
1

View 15 other replies

May be patient having epileptic attacks so that he is under anti epileptic drugs since long time . * there is marked gingival hyperplasia of upper and lower arches . * due to gingival hypertrophy the pt unable to keep is mouth hygienic . * very difficult at the time of brushing it may bleed spontaneously . * lot of food deposits and debris may stuck on to gingival tissue and tooth surface causes severe halitosis from the oral cavity . * due to hypertrophy of gingival tissue the Periodontal infection and pockets and Suppuration from the gingival tissue . *the main side effect of anti epileptic drug is gingival hyperplasia r hypertrophy . * this hypertrophy can't be corrected surgically * if we go for surgical removal of excess gingival growth again it will grow . * if the patient withdraw by using anti epileptic drug then only the hypertrophy comes down . * for this pt has to maintain good oral habits . * chlorhexidine mouth wash r Listerine with recommended dilutions pt should gargle . * any oozing of purulent exudate u can recommend metrogyl 200mg 3 times daily . * any bleeding from mouth vit C tablet once has to chew . * b complex tab once in a day . * any loosing of teeth has to check . * I O P A for any changes in maxilla and mandible can be observed . * any periodontal pockets should remove by curettage . * and distortion of teeth by hypertrophy of gingiva should observe . * plenty of water has to drink . ! Fruits citrus and fresh fruit juices can take . Every month month teeth check up is compulsory .

Long term drug intake presents the side effect of this type of papillary enlargement. Nothing to worry ..

can we give steroid injection topically in OSMF
0

View 6 other replies

Phenytoin induced gingival enlargement. Very common with Eptoin i.e, Phenytoin Physician can be requested for a change to other anti convulsants. This should be accompanied with thorough scaling. Followed by good oral hygiene maintainance. Gingivectomy if at firm gingival enlargement exists later.

Drug induced gingival hyperplasia.,. Switch to another anticonvulsant..Wait for some time..Go for scaling and root planning to reduce the inflammatory component and remaining fibrotic component should be treated by gingivectomy.

Drug induced Oral prophylaxis Currettage Mouthwash After 3mnths Gingival enlargment Multivitaminsointment

Drug induced gingival enlargement Regular scaling and root planning should be advised use of rexidin plus mouth wash and rexidin m forte gel , vitamin .. Need to consult A medicine specialist for alternate prescribe of drugs

Drug induced gingival enlargement Regular scaling and root planning should be advised use of rexidin plus mouth wash and rexidin m forte gel , vitamin .. Need to consult A medicine specialist for alternate prescribe of drugs

It's a case of drug induced gingival enlargement. First of all stop phenytoin which is most responsible . If possible do scaling and go for gingivectomy.

It's simply a case of drug related gingival hyperplasia (phenytoin). Superadded with inflammation due to improper hygiene.so control of inflammation is mandatory then go for gingivectomy and contouring

Load more answers